Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 117, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 9, 1995, 12:48 AM CDT for Meade County, Kansas. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1995, 12:48 AM CDT (05:48 UTC)
- Expired
- Jun 9, 1995, 1:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Meade County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 090550 RRA SVRDDC KSC119-090615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1248 AM CDT FRI JUN 9 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...MEADE COUNTY AT 1248 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF MEADE MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM SHOULD BE IN MEADE BY 1250 AM AND NEAR FOWLER BY 115 AM CDT. IF YOU LIVE IN MEADE TAKE SHELTER NOW. THIS STORM IS LIKELY PRODUCING LARGE HAIL GREATER THAN DIME SIZE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:56 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 8, 9:56 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 955 PM CDT THU JUN 8 1995 PROBLEM IS IF OVERRUNNING WILL CAUSE RW/TRW OVER DDC/S CWA ON FRIDAY. AM WORKING SEVERE. DDC/S 88D SHOWS FOCUS OF STRONG TO SEVERE THUNDERSTORMS MOVING EASTWARD OUT OF DDC/S CWA AND ALSO SHOWS SVR TRW WORKING ON THE FRONT OVER NORTHERN OKLAHOMA. THUS...EXPECT POPS TO DROP LATER THIS EVENING FOR MOST OF SW KANSAS. BOTH THE ETA AND NGM SEEM ABOUT EQUAL IN INITIALIZATION AND WENT WITH A BLEND OF BOTH FOR MOVEMENT OF THE UPPER LOW. QUICK LOOK SUGGESTS THAT THE NGM AND AVN BOTH SIMILIAR IN GROSS MOVEMENT OF THE FRONT FROM JUST SOUTH OF KS/OK BORDER NEAR DDC/S CWA TO A POSITION FROM NORTHEAST KANSAS TO OVER EASTERN OKLAHOMA. THIS WOULD PRODUCE OVERRUNNING...ESPECIALLY OVER P28. THE H8 PROGS SUGGEST THAT THE GULF MOISTURE WILL MOVE OVER EASTERN KANSAS LATE MONDAY. THE COMBINATION OF THE PROGGED UVV/S...LOSS OF GULF MOISTURE...DDC/S 88D AND WEAK VORTICITY SUGGESTS PRECIPITATION ENDING EARLY FRIDAY AND CLEARING OCCURRING FRIDAY AFTERNOON. CLOUDINESS PRODUCED BY THE OVERRUNNING MAKES TEMP FCST SOMEWHAT DIFFICULT. WENT WITH TEMPS A BIT ABOVE THE FWC ON THE GROUNDS THAT EXPECTED OVERRUNNING WILL D^AMPEN INSOLATION AND THEREFORE WON/T RAISE TEMPERATURES QUITE AS HIGH. BELL
In the hours before
Local storm report, Jun 8, 8:58 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT TUE MAY 23 1995
TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS...
500 PM 12 MILES SOUTHEAST OF KS 1 INCH DIAMETER HAIL
06/08/95 ASHLAND
CLARK
505 PM ENGLEWOOD KS 0.75 INCH HAIL
CLARK
507 PM LIBERAL KS 0.75 INCH HAIL
06/08/95 SEWARD
550 PM 11 MILES S OF PROTECTION KS 0.75 INCH HAIL
06/08/95 COMANCHE
630 PM 12 MILES NORTH OF GARDEN KS 0.75 INCH HAIL COVERING THE
06/08/95 CITY GROUND
FINNEY
630 PM 7 MILES SOUTH OF HAVILAND KS WIND GUSTS GREATER THAN 60
06/08/95 KIOWA MPH
653 PM 11 MILES SOUTHWEST OF KS WINDS GREATER THAN 70 MPH AND
06/08/95 CULLISON 0.75 INCH HAIL
PRATT
705 PM COATS h KS WINDS GUSTING TO 60 MPH
06/08/95 PRATT
706 PM 2 MILES EAST OF SCOTT CITY KS 0.88 INCH HAIL
06/08/95 SCOTT
01/NICHOLSLocal storm report, Jun 8, 9:04 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE DODGE CITY KS
904 PM CDT THU JUN 8 1995
TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS...
700 PM 8 NORTH OF LAKE CITY KS WINDS IN EXCESS OF 60 MPH
06/08/95 BARBER BLEW DOWN TREE LIMBS...
DAMAGED A BARN...AND KNOCKED
OUT POWER
01/NICHOLSLocal storm report, Jun 8, 9:11 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE DODGE CITY KS
904 PM CDT THU JUN 8 1995
TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS...
700 PM 8 NORTH OF LAKE CITY KS WINDS IN EXCESS OF 60 MPH
06/08/95 BARBER BLEW DOWN TREE LIMBS...
DAMAGED A BARN...AND KNOCKED
OUT POWER
01/NICHOLSThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:37 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 53 min |
| Jun 9, 7:40 AM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 36 min |
| Jun 9, 8:23 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 20 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.